Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 37, NWS New Orleans, LA

May 29, 2014Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 29, 2014, 7:44 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 7:44 PM CDT (00:44 UTC)
Expired
May 29, 2014, 9:45 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Saint Tammany Parish, LA

What was reported inside it

TimeReportWhereRemark
May 29, 8:55 PM CDTFLASH FLOOD3 Nne Slidell, LAWATER IN STREETS ABOUT 1.5 FEET DEEP CORNER OF DEFIANCE DRIVE AND CELESTE CIRCLE IN NORTH SLIDELL. ALSO FLOODING ON GAUSE ROAD NEAR FRONT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS54 KLIX 300044
FFWLIX
LAC103-300245-
/O.NEW.KLIX.FF.W.0037.140530T0044Z-140530T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...

* UNTIL 945 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
A LARGE AREA OF VERY HEAVY RAIN FROM TROPICAL SHOWERS AND 
THUNDERSTORMS APPROACHING SLIDELL FROM THE SOUTH SHORE OF LAKE 
PONTCHARTRAIN. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA BY 930 PM CDT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3040 8976 3022 8973 3022 8986 3024 8987
      3025 8992 3043 8991

$$

24/RR
1 follow-up statement
624 
WGUS74 KLIX 300238
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
938 PM CDT THU MAY 29 2014

LAC103-300246-
/O.EXP.KLIX.FF.W.0037.000000T0000Z-140530T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY LA-
938 PM CDT THU MAY 29 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR ST. TAMMANY
PARISH...

THE HEAVY RAINS HAVE ENDED IN THE WARNED AREA. SOME LOCATIONS MAY 
STILL HAVE HIGH WATER THAT WILL SLOWLY DRAIN DURING THE NEXT HOUR. 

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. 
ADDITIONAL RAINFALL MAY STILL DEVELOP OVERNIGHT AS THE AIR MASS 
REMAINS VERY UNSETTLED OVER THE REGION. 

LAT...LON 3040 8976 3022 8973 3022 8986 3024 8987
      3025 8992 3043 8991

$$

24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:21 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 29, 3:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT THU MAY 29 2014

.SYNOPSIS...
CONVECTIVE FOCUS A BIT FARTHER EAST TODAY COMPARED TO YESTERDAY.
HEAVIEST RAINFALL TODAY HAS BEEN OCCURRING GENERALLY ALONG AND TO
THE EAST OF THE I-59 CORRIDOR. THERE WAS ALSO SOME HEAVY RAINFALL
ALONG THE ATCHAFALAYA BASIN EARLIER TODAY...BUT THAT ACTIVITY HAS
SINCE WEAKENED AND SHIFTED EASTWARD. LUCKILY THERE HAVE ONLY BEEN
SOME SPOTTY SHOWERS TODAY OVER THE HARDEST HIT AREAS FROM
YESTERDAY.

&&

.DISCUSSION...
MOST SIGNIFICANT IMPACTS WILL BE IN THE SHORT TERM WITH THE
CONTINUED THREAT OF LOCALLY HEAVY RAINFALL FOR THE NEXT DAY OR
TWO. BIGGEST CHALLENGE CONTINUES TO BE ATTEMPTING TO NARROW DOWN
AREAS OF GREATEST RISK FOR HEAVY RAINFALL DURING EACH PERIOD AND
IT DEFINITELY HAS NOT BEEN EASY. FOR THE NEXT 24 HOURS OR SO...IT
APPEARS AS THOUGH THE FOCUS FOR THE HEAVIEST RAINFALL SHOULD STAY
ACROSS THE EASTERN ZONES...FROM THE NORTH SHORE ACROSS THE
MISSISSIPPI COASTAL COUNTIES. AFTER THAT POINT...IT COULD BEGIN
TO MIGRATE WEST AGAIN AS THE UPPER LOW BEHIND ALL THIS RAIN BEGINS
TO FILL AND SLIDE SOUTHWESTWARD. REGARDLESS OF WHERE THE HEAVIEST
RAIN OCCURS...EXPECT MOST PLACES TO SEE AT LEAST SOME RAINFALL
EACH PERIOD...SO AM CARRYING HIGH POPS MOST PLACES.

REGARDING QPF...AM CARRYING AMOUNTS VERY CLOSE TO GUIDANCE FROM
WPC. THIS GENERALLY RESULTS IN AN AREA AVERAGE 2 TO 4 INCHES OF
RAIN THROUGH SATURDAY. WITH PW VALUES STILL SITTING JUST UNDER 2
INCHES...SOME STORMS WILL BE CAPABLE OF PRODUCING VERY EFFICIENT
RAINFALL WITH HIGH RAINFALL RATES. GROUND CONDITIONS ARE SATURATED
OR NEARLY SATURATED ACROSS MOST OF THE FORECAST AREA AND THE NIGHT
SHIFT OPTED TO EXTEND THE FLASH FLOOD WATCH THROUGH 7 PM THURSDAY.
THIS SEEMS REASONABLE GIVEN HIGH RAIN CHANCES LINGERING INTO
TOMORROW. IT MAY EVEN NEED TO BE EXTENDED AGAIN DEPENDING ON HOW
THE NEXT 36 HOURS PLAYS OUT SINCE RAIN CHANCES SATURDAY HAVE BEEN
BUMPED UP SLIGHTLY INTO THE HIGH END CHANCE TO LIKELY CATEGORY.

BY SATURDAY...THE UPPER LOW DRIVING ALL OF THIS ACTIVITY SHOULD
BEGIN TO FILL/DISSIPATE AND DRIFT SOUTHWESTWARD WITH BROAD RIDGING
BEGINNING TO TAKE ITS PLACE. THIS SHOULD RESULT IN A TRANSITION
TO A MORE TYPICAL DIURNAL CONVECTIVE CYCLE BY SUNDAY WITH
SCATTERED AFTERNOON SHOWERS DRIVEN BY DAYTIME HEATING.STRONGER
RIDGING IS EXPECTED TO TAKE HOLD OF THE AREA BY TUESDAY...AND
ESPECIALLY BY WEDNESDAY WITH RAIN CHANCES TAPERING OFF
SIGNIFICANTLY. WITH LESS RAIN IN THE AREA TO COOL THINGS OFF...
EXPECT AFTERNOON TEMPERATURES TO REACH THE UPPER 80S AND LOWER 90S
ACROSS MOST AREAS THROUGH MUCH OF THE NEXT WORK WEEK.

&&

.AVIATION...
EXPECT VFR TO MVFR CONDITIONS TO PREVAIL ACROSS MOST TERMINALS.
AFTERNOON CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS WITH
THE HEAVIEST CONCENTRATION ACROSS THE MISSISSIPPI GULF COST
COUNTIES. HAVE VCTS AND VCSH AT ALL TERMINALS THROUGH THIS EVENING
WITH SOME TEMPO GROUPS AT KGPT AS CONVECTION IS MORE CONCENTRATED
THERE. OVERNIGHT THERE COULD BE SOME FOG DEVELOPMENT AT SOME
TERMINALS BUT WILL HAVE TO MONITOR THAT AS WELL WITH AMENDMENTS.
OVERNIGHT EXPECT MVFR CONDITIONS BUT SOME OF THE LATEST TRENDS SHOW
THAT THERE COULD BE A VFR NIGHT ACROSS THE WESTERN PORTIONS OF THE
AREA.

&&

.MARINE...
EAST TO SOUTHEAST WINDS SHOULD REMAIN 15 KNOTS OR LESS THROUGH
MUCH OF THE FORECAST PERIOD. SEAS WILL GENERALLY RANGE FROM 2 TO
4 FEET WHILE WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL FALL
BACK TO 1 TO 3 FEET FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD OF
THE REGION.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             HYDROLOGIC AND RADAR MONITORING FOR FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  84  67  85 /  50  70  30  50
BTR  70  86  70  87 /  40  70  40  50
ASD  70  85  69  86 /  60  70  40  50
MSY  73  85  73  85 /  60  70  40  50
GPT  73  83  72  84 /  60  70  40  50
PQL  69  84  65  86 /  60  70  40  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.

MS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

AVIATION...13/MH
REST OF DISCUSSION...95/DM
Hazardous weather outlook, May 29, 7:21 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT THU MAY 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-301230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
721 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE
FRIDAY AFTERNOON. TROPICAL RAIN SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME
THAT MAY CAUSE FLOODING.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER MUCH OF THE OPEN
COASTAL WATERS AS SOUTHEAST WINDS INCREASE TO 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE AREA FRIDAY...WITH A DECREASE IN AREAL COVERAGE ON
SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE
FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT THROUGH THE DAYTIME HOURS ON FRIDAY.

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SUNDAY THROUGH
TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

FLOOD MONITORING IS ENCOURAGED OVERNIGHT. PLEASE RELAY ANY HEAVY
RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, May 29, 2:54 PM CDT, 4 hours 50 minutes before
MSZ080>082-292100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT THU MAY 29 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK
COUNTY...JACKSON COUNTY...HARRISON COUNTY...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF LONG BEACH TO
43 MILES SOUTH OF PASCAGOULA...MOVING EAST AT 25 TO 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GULFPORT...GULFPORT AIRPORT...LYMAN...BILOXI...ST. MARTIN...OCEAN
SPRINGS...GULF PARK ESTATES...GAUTIER...MOSS POINT...VANCLEAVE AND
ESCATAWPA

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 3:28 PM CDT, 4 hours 16 minutes before
LAZ039-040-292115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT THU MAY 29 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY
PARISH...WASHINGTON PARISH...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTH OF COVINGTON...OR ABOUT
12 MILES SOUTH OF ENON...MOVING NORTH AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ENON AND ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 6:50 PM CDT, 54 minutes before
LAZ039-040-058>064-066>072-MSZ070-071-077-300045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT THU MAY 29 2014

...SHOWERS AND STORMS DEVELOPING TO BRING A RENEWED FLASH FLOOD
THREAT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF FRANKLINTON TO 32
MILES SOUTHWEST OF GALLIANO...MOVING NORTHEAST AT 20 MPH.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, May 29, 7:39 PM CDT, 5 minutes before
LAZ040-062-064-070-MSZ080-300130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
739 PM CDT THU MAY 29 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD
PARISH...LOWER ST. BERNARD PARISH...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS EAST TO 15 MILES
SOUTHEAST OF CHALMETTE...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LAKE CATHERINE...LACOMBE...EDEN ISLE...SLIDELL...SLIDELL AIRPORT...
STENNIS SPACE CENTER...PEARL RIVER...WAVELAND AND PEARLINGTON

HEAVY RAIN ASSOCIATED WITH THIS LINE OF STORMS WILL ALSO RESULT IN
REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10.
DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:18 PM CDTSpecial Marine WarningLIX27 min
May 29, 8:53 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington112 min
May 29, 11:23 PM CDTRiver Flood WarningLIXSaint Tammany71 hr
May 30, 8:53 AM CDTFlash Flood WarningLIXAscension, Livingston, Saint James112 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.